Illinois, 2015Winter Storm and Winter Weather in Illinois, February 1, 2015
February 1, 2015 · NWS DVN · 13 events in 13 counties and zones
A prolonged snow event occurred from the mid-afternoon on Jan 31st to the late evening on Feb 1st. A strong area of low pressure moved across Missouri and southern Illinois spreading widespread snow across the region.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged snow event occurred from the mid-afternoon on Jan 31st to the late evening on Feb 1st. A strong area of low pressure moved across Missouri and southern Illinois spreading widespread snow across the region. The heaviest snowfall of 9 to 15 inches generally fell along the Interstate 80 corridor. Gusty northwest winds developed behind the system, resulting in considerable blowing and drifting snow on Feb 1st. Several areas experienced prolonged power outages and downed tree limbs due to the heavy wet snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 31, 11:41 PM CST, 19 minutes earlier.
Area forecast discussion, Jan 31, 11:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1141 PM CST SAT JAN 31 2015
.UPDATE...
ISSUED AT 857 PM CST SAT JAN 31 2015
FORECAST REMAINS ESSENTIALLY ON TRACK AND THE RECENTLY SENT WSW
PRODUCT HAS ONLY MINOR WORDING TWEAKS. SNOWFALL AMOUNTS WERE
UNCHANGED.
AT 8 PM...THE COLD FRONT HAS SETTLED INTO THE HIGHWAY 20 CORRIDOR...
WHERE E-NE WINDS WERE ADVECTING COLDER AIR WITH DEWPOINTS IN THE
UPPER 20S...HELPING THE PRECIPITATION MAKE A SOLID TRANSITION TO
SNOW. FURTHER SOUTH...I-80 APPEARS TO BE A ROUGH DIVIDING LINE
FOR A RAIN AND SNOW MIX NORTH TO MAINLY RAIN SOUTH. THE KDVN
SOUNDING SHOWED THE FREEZING LEVEL AT 00Z ROUGHLY AROUND 900 FT.
UPSTREAM OVER NORTHERN MO INTO SOUTH CENTRAL IA...DYNAMIC COOLING
FROM STRONGER FORCING SPREADING IN FROM SW HAS CHANGED THE
PRECIPITATION PRIMARILY OVER TO ALL SNOW...WHICH HAS LIKELY
REACHED INTO SCOTLAND COUNTY MO AND VAN BUREN CO IA. THIS
TRANSITION WILL CONTINUE TO SPREAD NORTHEAST AND AT THE CURRENT RATE...
THE REMAINING AREAS OF RAIN...OR MIXED PRECIPITATION SHOULD
CHANGE OVER TO ALL SNOW BY 10 OR 11 PM.
SNOW HAS BEGUN TO ACCUMULATE AT THE NWS OFFICE OVER THE PAST
HOUR...WITH JUST OVER A HALF INCH MEASURED AT 845 PM. THIS
SUGGESTS THAT MOST AREAS SHOULD BEGIN TO ACCUMULATE WITHIN AN HOUR
AFTER THE TRANSITION AND LIKELY REACH OR EXCEED THE 1 INCH MARK
BEFORE MIDNIGHT.
&&
.SYNOPSIS...
ISSUED AT 356 PM CST SAT JAN 31 2015
WINTER STORM WITH SIGNIFICANT SNOWFALL ACCUMS FOR THE AREA STILL ON
TRACK NEXT 24+ HRS... AS ENERGY EJECTING FROM SOUTHERN STREAM
CLOSED LOW OVER THE SOUTHWEST PHASES WITH DIGGING NORTHERN STREAM
TROUGH. COMBINATION OF THE STRONG FORCING AND ANOMALOUSLY HIGH
MOISTURE (PACIFIC AND GULF ORIGINS) BEING ENTRAINED INTO SYSTEM
WITH PWATS 3-4 SIGMA OR STANDARD DEVIATIONS ABOVE NORMAL SUPPORT
LEND SUPPORT FOR THE SIGNIFICANT SNOW ACCUMS.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 356 PM CST SAT JAN 31 2015
CONFIDENCE IS HIGH ON WIDESPREAD SIGNIFICANT SNOWFALL ACCUMS WITH
NORTH 1/2 OF CWA FAVORED FOR THE HEAVIEST AMOUNTS. CONFIDENCE
THOUGH REMAINS MODERATE ON EXACT AMOUNTS.
TIMING...RAIN/DRIZZLE CONTINUE INTO EARLY THIS EVENING BEFORE
CHANGING OVER TO SNOW FROM NORTH TO SOUTH... WITH SOME AREAS FAR
SOUTH POSSIBLY WAITING UNTIL AFTER MIDNIGHT TO CHANGE.
SNOWFALL AND AMOUNTS...SNOW MODERATE TO LOCALLY HEAVY AT TIMES
OVERNIGHT THROUGH SUNDAY AM WITH VISIBILITIES BELOW 1 MILE IN
THE HEAVIER SNOW. CHARACTER OF SNOW TO CHANGE WITH INITIALLY TONIGHT
MAINLY A WET SNOW THEN TURNING MORE POWDERY ON SUNDAY WITH ARRIVAL
OF COLDER AIR. TRACK OF SFC LOW JUST SOUTH OF CWA WITH 850/700 LOW
TRACKS ACROSS THE SOUTHERN CWA IS FAVORABLE FOR HEAVIEST SNOW
ACCUMS OVER ROUGHLY THE NORTHERN 1/2 OR SO OF CWA WHERE STRENGTH
AND DURATION OF MOISTURE AND FORCING SUPPORT 6-11 INCHES. ACROSS
THE SOUTHERN CWA STILL EXPECT SIGNIFICANT ACCUMS OF 6 INCHES OR
MORE (ESPECIALLY NEAR HWY 34) WITH POTENTIAL FOR DECENT GRADIENT
OR CUTOFF IN AMOUNTS FAR SOUTHERN CWA. SNOW SHOULD BEGIN TO TAPER
OFF IN INTENSITY SUNDAY AFTERNOON.
WINDS...LIGHT WINDS THIS EVENING TO TURN MORE EASTERLY OVERNIGHT
AT 5-10 MPH. ON SUNDAY WINDS WILL INCREASE FROM NORTHEAST AT
15-30 MPH WHICH WITH MORE POWDERY NATURE OF SNOW MAY MAKE FOR SOME
DRIFTING AND PATCHY TO AREAS OF BLOWING SNOW MAKING SNOW REMOVAL
CHALLENGING. VISIBILITIES COULD ALSO LOWER BELOW 1 MILE AT TIMES.
TEMPS... DROPPING INTO THE 20S TO AROUND 30 TONIGHT. STEADY EARLY ON
THEN FALLING INTO THE LOWER 20S AND TEENS IN THE AFTERNOON.
WIND CHILLS..DROPPING INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO
SUNDAY AFTERNOON.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 356 PM CST SAT JAN 31 2015
FORECAST FOCUS ON BELOW NORMAL TEMPERATURES DURING THIS EXTENDED
ALONG WITH A COUPLE OF CLIPPERS POTENTIALLY BRINGING LIGHT SNOW
ACCUMULATIONS.
SUNDAY NIGHT...DEFORMATION ZONE WILL CONTINUE TO PRODUCE SNOW OVER
THE CWA DURING THE EVENING. ADDITIONAL ACCUMULATIONS WILL BE UP TO
2 INCHES. THE CYCLONE WILL BE MOVING INTO SOUTHERN OH WITH A TIGHT
GRADIENT STILL OVER THE CWA DURING THE EVENING...WITH NORTH WINDS
CONTINUING TO GUST TO 30 TO 35 MPH. CONSIDERABLE DRIFTING AND SOME
BLOWING SNOW DUE TO THE DRY FLUFFY NATURE OF THE FALLING SNOW. AFTER
MIDNIGHT...THE CYCLONE TRACKS FARTHER AWAY AND HIGH PRESSURE BEGINS
TO BUILD INTO THE AREA. THE SNOW WILL BE ENDING AND WINDS WILL BE
DIMINISHING. STRONG SUBSIDENCE AND COLDER/DRIER AIR WILL ALLOW
CLOUDS TO DECREASE OVERNIGHT. THIS COMBINED WITH DEEP SNOW COVER
SHOULD DROP MINIMUM TEMPERATURES INTO THE SINGLE DIGITS BELOW AND
SINGLE DIGITS ABOVE ZERO.
MONDAY THROUGH SATURDAY...A COLD WEEK WITH BELOW NORMAL TEMPERATURES
BASICALLY REMAINING BELOW FREEZING. THE COLDEST DAYS WILL BE ON
MONDAY AND THURSDAY WITH HIGHS ONLY IN THE TEENS. THE COLDEST NIGHT
IS EXPECTED TO BE WEDNESDAY NIGHT WHERE MINIMUM TEMPERATURES DROP TO
ZERO TO 8 BELOW OVER ROUGHLY OUR NORTHERN HALF...ALONG WITH WIND
CHILLS OF 15 TO 20 BELOW ZERO. OUR SOUTHERN HALF SHOULD SEE LOWS IN
THE SINGLE DIGITS ABOVE ZERO.
THERE LOOKS TO BE A COUPLE OF OPPORTUNITIES FOR ALBERTA CLIPPERS
BRINGING SOME LIGHT SNOW TO PORTIONS OF THE CWA. HOWEVER...CONFIDENCE
IS LOW IN REGARDS TO TIMING/INTENSITY AND TRACK OF THESE SYSTEMS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1140 PM CST SAT JAN 31 2015
SNOW FALLING AT ALL TERMINALS THIS EVENING WILL CONTINUE THROUGH
THE FORECAST PERIOD AS A SLOW MOVING WINTER STORM AFFECTS THE
REGION OVERNIGHT THROUGH SUNDAY. IFR TO LIFR CONDITIONS WILL
CONTINUE WITH VERY LOW IFR CONDITIONS LIKELY AT TIMES AS SNOW
BECOMES HEAVY OVERNIGHT INTO SUNDAY MORNING REDUCING VISIBILITIES
TO ONE HALF MILE OR LESS WITH VERTICAL VISIBILITIES DOWN TO A FEW
HUNDRED FEET. SUNDAY...AS THE STORM CENTER PASSES TO THE
SOUTH...WINDS WILL RAMP UP TO 15 TO 25 MPH FROM THE NORTHEAST TO
NORTH WITH EVEN HIGHER GUSTS DURING THE AFTERNOON. CONTINUED
SNOWFALL...ALONG WITH BLOWING AND DRIFTING WILL KEEP VISIBILITIES
LIKELY BELOW IFR AND LIKELY VERY LOW IFR THROUGH THE AFTERNOON.
FORECAST SNOWFALL TOTALS FOR THE REGION ARE IN THE RANGE OF 8 TO
11 INCHES. HEAVY SNOWFALL RATES FOLLOWED BY DRIFTING SNOW SUNDAY
MAY CREATE CHALLENGING CONDITIONS FOR AIRPORT GROUND OPERATIONS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING UNTIL 9 PM CST SUNDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...WINTER STORM WARNING UNTIL 9 PM CST SUNDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...WINTER STORM WARNING UNTIL 9 PM CST SUNDAY FOR CLARK-SCOTLAND.
&&
UPDATE...SHEETS
SYNOPSIS...05
SHORT TERM...05
LONG TERM...HAASE
AVIATION...SHEETSHazardous weather outlook, Jan 31, 6:26 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CST SAT JAN 31 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
626 PM CST SAT JAN 31 2015
...WINTER STORM WARNING IN EFFECT TONIGHT THROUGH SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
FOR THIS EVENING THROUGH EARLY SUNDAY NIGHT. A MIX OF RAIN AND
DRIZZLE OVER THE AREA IS EXPECTED TO CHANGE TO ALL SNOW FROM NORTH
TO SOUTH BY MIDNIGHT TONIGHT. SNOW WILL BE HEAVY AT TIMES
OVERNIGHT INTO EARLY SUNDAY MORNING.
PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR UPDATES AND MORE
COMPLETE INFORMATION ON THIS WINTER STORM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY...SNOW WILL CONTINUE THROUGH THE DAY WITH HEAVY SNOWFALL
RATES POSSIBLE IN THE MORNING. STRONG NORTHEAST TO NORTH WINDS
WILL DEVELOP BY AFTERNOON...CREATING WIDESPREAD BLOWING AND
DRIFTING SNOW. SNOWFALL TOTALS BY SUNDAY NIGHT ARE EXPECTED TO
RANGE FROM 6 TO 11 INCHES...WITH THE LIGHTEST AMOUNTS IN THE FAR
SOUTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH REPORTS OF
SNOWFALL AMOUNTS OVER 1 INCH WOULD BE APPRECIATED.
SHEETS
In the hours before
Local storm report, Jan 31, 10:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM SNOW NW THOMSON 41.96N 90.10W
01/31/2015 M1.3 INCH CARROLL IL TRAINED SPOTTER
&&
DLSLocal storm report, Jan 31, 11:27 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1127 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM SNOW 3 E CEDAR RAPIDS 41.97N 91.61W
01/31/2015 M1.0 INCH LINN IA TRAINED SPOTTER
HEAVY WET SNOW ACCUMULATION SO FAR. SNOW FALLING AT THIS
TIME. TEMPERATURE IS 34.
1115 PM SNOW INDEPENDENCE 42.47N 91.89W
01/31/2015 M2.0 INCH BUCHANAN IA TRAINED SPOTTER
TOTAL OVER PAST 5 HOURS. LIGHT SNOW FALLING AT THIS TIME.
&&
DLSLocal storm report, Jan 31, 11:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1132 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM SNOW 3 ENE CHARLIE HEATH MEM 40.60N 91.84W
01/31/2015 M1.0 INCH CLARK MO TRAINED SPOTTER
HEAVY WET SNOW FALLING.
&&
BILLNLocal storm report, Jan 31, 11:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1142 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM SNOW W CANTRIL 40.64N 92.07W
01/31/2015 E1.5 INCH VAN BUREN IA TRAINED SPOTTER
WET SNOW...LIGHT TO MODERATE CONTINUES.
&&
BILLNLocal storm report, Jan 31, 11:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM SNOW MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
01/31/2015 M0.6 INCH ROCK ISLAND IL OFFICIAL NWS OBS
LWE .27 MIXED UNTIL 1030P...HEAVY WET SNOW CONTINUES.
&&
BILLNLocal storm report, Feb 1, 12:00 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 AM CST SUN FEB 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
01/31/2015 M2.8 INCH DUBUQUE IA OFFICIAL NWS OBS
LWE .27...MODERATE SNOW CONTINUES.
&&
BILLNWinter Storm, Jo Daviess
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Jo Daviess forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
Observer measured 10 inches of snow in Galena. Another Coop observer measured 8.1 inches in Elizabeth.
Winter Storm, Stephenson
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Stephenson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.352, -89.662 (the zone’s center; the record gives no point)
Observer measured 8.5 inches of snow in Freeport. Other reports from trained spotters were in the 8 to 12 inch range.
Winter Storm, Carroll
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
Observer measured 9.0 inches of snow in Shannon. Other reports from trained spotters were in the 9 to 10.5 inch range. Using surrounding reports and analysis, estimated higher totals of 11 to 12 inches were seen near the southern border.
Winter Storm, Whiteside
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Whiteside forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.756, -89.914 (the zone’s center; the record gives no point)
Observer measured 13.5 inches of snow near Coleta. Other reports from trained spotters were in the 9 to 12 inch range. This was in the heaviest axis of snowfall in eastern Iowa and northern Illinois during this event.
Winter Storm, Rock Island
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Rock Island forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
The snow observer for the Quad City International airport measured 14.4 inches of snow. Other reports from trained spotters and CoCoRaHS observers were in the 8 to 14 inch range. This was in the heaviest axis of snowfall in eastern Iowa and northern Illinois during this event.
Winter Storm, Mercer
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.205, -90.741 (the zone’s center; the record gives no point)
Observer measured 6.3 inches of snow in Aledo. Other reports from trained spotters were in the 7 to 9 inch range. Using surrounding reports, an estimated 8 to 10 inches fell in the northern part of the county.
Winter Storm, Henry
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Henry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.353, -90.131 (the zone’s center; the record gives no point)
Observer measured 12.9 inches of snow in Kewanee. Other reports from trained spotters and Coop observers were in the 7 to 11 inch range. This was in the heaviest snowfall axis for eastern Iowa and northern Illinois for this event.
Winter Storm, Henderson
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.818, -90.925 (the zone’s center; the record gives no point)
Observer measured 5.3 inches of snow at Gladstone Lock and Dam 18. Using surrounding reports and analysis, the county received an estimated 5 to 7 inches of snow with the higher amounts near the northern border.
Winter Storm, Warren
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.849, -90.615 (the zone’s center; the record gives no point)
Using surrounding reports, an estimated 5 to 8 inches of snow fell within the county, with the higher amounts in the northern part of the county.
Winter Storm, McDonough
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- McDonough forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.456, -90.678 (the zone’s center; the record gives no point)
Observer measured 7 inches of snow in Macomb. Using surrounding reports, the county received an estimated 4 to 7 inches of snow.
Winter Weather, Hancock
- When
- February 1, 12:00 AM CST to 9:00 PM CST
- Where
- Hancock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
Observer measured 6.0 inches of snow in Augusta. Other reports from trained spotters and other Coop observers were in the 4 to 5 inch range.
Winter Storm, Bureau
- When
- February 1, 3:00 AM CST to 9:00 PM CST
- Where
- Bureau forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
Observer measured 15.0 inches of snow in Princeton, which was one the highest snowfall totals for eastern Iowa and northern Illinois for this event. Using surrounding reports, the county received an estimated 11 to 15 inches of snow.
Winter Storm, Putnam
- When
- February 1, 3:00 AM CST to 9:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.205, -89.286 (the zone’s center; the record gives no point)
Observer measured 9.4 inches of snow in Hennepin. Using surrounding reports, the county received an estimated 9 to 13 inches of snow. A public report of 13 inches near Granville was also reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wisconsin, February 1 to 2, 20153 deaths · 20 events
- Winter Storm in Iowa, February 1, 20151 death · $2.5 million · 51 events
- Winter Storm in Iowa, February 1, 20151 death · $175,000 · 21 events
- Winter Storm in Ohio, February 1 to 2, 2015$4.8 million · 16 events
- Winter Storm in New York, February 1 to 2, 2015$340,000 · 17 events
- Winter Storm in Pennsylvania, February 1 to 2, 2015$600,000 · 3 events
- Drought in Texas, February 1 to 28, 2015$49,000 · 31 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 2015$80,000 · 9 events
- Damaging Winds and Strong Wind in Mississippi, February 1, 2015$55,000 · 60 kt wind · 14 events
- Drought in Oklahoma, February 1 to 28, 201529 events
- Winter Storm and Winter Weather in Nebraska, February 1, 201529 events
- Heavy Snow in New York, February 1 to 2, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552374, 552375, 552376, 552377, 552379, 552384, 552387, 552390, 552393, 552401, 552404, 552397, 552400.